Risperdal® Can Have Devastating Side Effects for Teens

by Staff Blogger | August 22nd, 2017

Adolescence can be a difficult period of life for many people, especially when they’re suffering from mental and mood disorders like bipolar disorder or irritability associated with autism. An antipsychotic drug called Risperdal® is prescribed to adolescent boys who suffer from these conditions, but it’s also linked to severe side effects.

At Ferrer, Poirot & Wansbrough, we’ve helped families whose sons were affected by the drug and its life-altering side effects, which can include:

  • Gynecomastia – A 2006 study showed that Risperdal is linked to the development of abnormally large breast tissue in adolescent boys due to its effects on hormones.
  • Neurological problems – Risperdal is also linked to severe neurological side effects including anxiety, dizziness, restless muscle movements in the face, seizures and convulsions, and tremors.

Despite the risk of serious and life-changing side effects, doctors are still prescribing Risperdal to adolescents, and it has not been recalled by the Food and Drug Administration or its manufacturer Johnson & Johnson.

If you or your child developed physical or neurological side effects after taking this medication, our Risperdal drug injury lawyers want to speak with you. Contact us any time for a free consultation to discuss your options.